Jump to content

Fedup: tapering Pristiq


Fedup

Recommended Posts

Commencing my taper off Pristiq tomorrow with the help of a naturopath. Has anyone else tried this method?

Antidepressants for 14 years, Zoloft cymbalta, lexapro now pristiq for the past 3 months. All have given me different side effects therefore Fedup and currently in a good space to start tapering

Link to comment
  • Moderator

Hi Fedup--  welcome to the group.  We have our method that we have found to work really well.  Would you tell us about yours?

20 years on Paxil starting at 20mg and working up to 40mg. Sept 2011 started 10% every 6 weeks taper (2.5% every week for 4 weeks then hold for 2 additional weeks), currently at 7.9mg. Oct 2011 CTed 15oz vodka a night, to only drinking 2 beers most nights, totally sober Feb 2013.

Since I wrote this I have continued to decrease my dose by 10% every 6 weeks (2.5% every week for 4 weeks and then hold for an additional 2 weeks). I added in an extra 6 week hold when I hit 10mg to let things settle out even more. When I hit 3mgpw it became hard to split the drop into 4 parts so I switched to dropping 1mgpw (pill weight) every week for 3 weeks and then holding for another 3 weeks.  The 3 + 3 schedule turned out to be too harsh so I cut back to dropping 1mgpw every 4 weeks which is working better.

Final Dose 0.016mg.     Current dose 0.000mg 04-15-2017

 

"It's also important not to become angry, no matter how difficult life is, because you can loose all hope if you can't laugh at yourself and at life in general."  Stephen Hawking

Link to comment
  • Moderator Emeritus

Hi Fedup,

I moved your introductory post to our introduction/update forum. If you would like to, you can use this thread as your ongoing journal to track progress, write about symptoms, ask questions and communicate with the community, add to it whenever you want. Its a good idea to bookmark it or follow it, so its easy to find again.

 

As Brassmonkey wrote, we have a method of tapering here which works very well for most people. I don't know what your naturopath has in mind, but very few of them have training or experience with tapering or withdrawal from antidepressants. You may be lucky and have found one that does. How are you tapering?

 

We suggest reducing by no more than 10% of the current dose every 4 weeks, this reduces the risk of withdrawal symptoms arising. More information here:

  

Why taper by 10% of my dosage?

 

Here are our tips for Pristiq specifically:

 

Tips for tapering off Pristiq (desvenlafaxine)

 

With the help of your naturopath combined with the information and support you can find here, I'm sure you will be successful, its great you have reached out for help and information before starting.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment
  • Moderator

Commencing my taper off Pristiq tomorrow with the help of a naturopath. Has anyone else tried this method?

 

 

We have had numerous people who worked with naturopaths, Fedup, but there is no magic in that.  They tend to try to "supplement" your way through the process and that can cause people to go off too quickly thinking that they are "covered" by the supplements.  We emphasize the 10% per month rule and frequently encourage people to go slower than that because the "too fast taper" is the source of most of the problems.

 

So, once you know what the plan is, please let us know and we will provide reaction.

 

Best,

 

Andy

Sertraline 50mg and Clonazapam .375mg from 2000 -- symptoms of dizziness Spring 2012

increased to .5 Clonazapam and 100mg Sertraline -- no improvement

Benzo microtaper from November 2012 to November 2014 (followed benzo sites "taper benzo first")

Started Sertraline taper in December 2014 cut by 25mg to 75mg; 62.5mg 1/1/15 and 50mg on 2/1/15

Held at 50mg through April 5 to use liquid 
Reduced dosage in 10% or less drops from 50mg to 25mg -- at single tablet of 25mg on 10/5/15

Transitioned to all liquid for accuracy while tapering -- Horrible insomnia -- back to 25mg liquid and held until October 1, 2016

10/16 -- 11/18 tapered very slowly to 10.6mg.  No real improvement and never really stable so updosed to 12.5mg (1/2 a pill) for convenience and long hold.

After 8+ months of holding with no noticeable improvement decided to add .4ml of liquid Prozac (about 1.5mg) to see if that improves the situation

Supplements, Magnesium, D3, Omega 3, curcumin, Valerian, 81mg Aspirin, L-Theanine, Vit. C,

 

Link to comment
  • Moderator Emeritus

Hi Fedup,

 

Welcome to SA, it's good to see you here.  I will be very interested in your naturopath's method as I am on Pristiq too.

 

It is helpful if you put your history in your signature so it can be seen at a glance when members are reading your posts.  See this link for instructions.

 

My doctor advised me to alternate each day between 100 mg and 50 mg tablets (I didn't take his advice) and I am glad I didn't because I have read on this forum that it is almost as bad as going cold turkey.

 

I dropped straight to 50 mg for 2 weeks and suffered withdrawal symptoms - an especially foggy head - then, thankfully, I found this website and reinstated up to 75 mg by cutting a 100 mg into 4).  I've been 10 days on that but will leave tapering until the start of the new year.  I will be following the 10% tapering method and going very slowly.  I am taking magnesium & fish oil.

 

Also want to let you know that the tablets can be compounded with a sustained release additive.  I've been told they will retain their efficacy for 6 months.  Ensure you get quotes if you go this route because some of them can charge like wounded bulls.  10 mg, 5 mg & 2.5 mg are handy sizes.  My pharmacist is doing mine for a bulk rate $75 for 500 capsules, colour-coded to boot!!!  Another one quoted me $90 for 100 capsules - OUCHY.  And yes, I'm in Australia too, but Sydney.  Another Sydney member was helpful in giving me advice on the compounding of Pristiq.

 

Good luck.

 

CC

 

 

 

 MISSION ACCOMPLISHED:    13 November 2021 -  0mg Pristiq      

Woohoo!!!  Finally off Pristiq   

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  I do not provide tapering advice via PM.  Please post questions in your Introduction topic.  Please do not tag me for any reason.  I am an unpaid volunteer and assist members if I am able to and when I have the time.  Thank you for your understanding.

Mid Nov 2021 changed to low carb diet due to diabetes & cholesterol.  Lost 1/16 body weight, BP has reduced a lot. 

Links to my exercises and weights.  I also do 3 x 5.5 min with HIIT on exercise bike with 20 secs/min as fast as I can cycle.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy